About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2013 (2013), Article ID 717489, 8 pages
http://dx.doi.org/10.1155/2013/717489
Research Article

Positive Stability Analysis and Bio-Circuit Design for Nonlinear Biochemical Networks

College of Energy and Electrical Engineering, Hohai University, Nanjing 210098, China

Received 4 February 2013; Accepted 24 March 2013

Academic Editor: Chuangxia Huang

Copyright © 2013 Yonghui Sun et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. E. R. Carson, C. Cobelli, and L. Finkelstein, The Mathematical Modeling of Metabolic and Endocrine Systems, John Wiley & Sons, New York, NY, USA, 1983. View at Zentralblatt MATH · View at MathSciNet
  2. H. de Jong, “Modelling and simulation of genetic regulatory systems: a literature review,” Journal of Computational Biology, vol. 9, no. 1, pp. 67–103, 2002. View at Publisher · View at Google Scholar
  3. J. Hasty, M. Millen, and J. J. Collins, “Engineered gene circuits,” Nature, vol. 420, no. 6912, pp. 224–230, 2002. View at Publisher · View at Google Scholar · View at Scopus
  4. E. D. Sontag, “Molecular systems biology and control,” European Journal of Control, vol. 11, no. 4-5, pp. 396–435, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  5. E. Klipp, R. Herwig, A. Kowald, C. Wierling, and H. Lehrach, Systems Biology in Practice: Concepts, Implementation and Application, John Wiley & Sons, New York, NY, USA, 2005.
  6. P. D'haeseleer, S. Liang, and R. Somogyi, “Tutorial on gene expression data analysis and modeling,” in Proceedings of the Pacific Symposium on Biocomputing, January 1999.
  7. P. Smolen, D. A. Baxter, and J. H. Byrne, “Mathematical modeling of gene networks,” Neuron, vol. 26, no. 3, pp. 567–580, 2000. View at Publisher · View at Google Scholar · View at Scopus
  8. F. X. Wu, W. J. Zhang, and A. J. Kusalik, “Modeling gene expression from microarray expression data with state-space equations,” Pacific Symposium on Biocomputing, vol. 9, pp. 581–592, 2004. View at Scopus
  9. Y. Sun, G. Feng, and J. Cao, “A new approach to dynamic fuzzy modeling of genetic regulatory networks,” IEEE Transactions on Nanobioscience, vol. 9, no. 4, pp. 263–272, 2010. View at Publisher · View at Google Scholar · View at Scopus
  10. H. Xiong and Y. Choe, “Structural systems identification of genetic regulatory networks,” Bioinformatics, vol. 24, no. 4, pp. 553–560, 2008. View at Publisher · View at Google Scholar · View at Scopus
  11. D. Angeli, J. E. Ferrell, and E. D. Sontag, “Detection of multistability, bifurcations, and hysteresis in a large class of biological positive-feedback systems,” Proceedings of the National Academy of Sciences of the United States of America, vol. 101, no. 7, pp. 1822–1827, 2004. View at Publisher · View at Google Scholar · View at Scopus
  12. J. Keener and J. Sneyd, Mathematical Physiology, Springer, New York, NY, USA, 1998. View at MathSciNet
  13. L. Hood, J. R. Heath, M. E. Phelps, and B. Lin, “Systems biology and new technologies enable predictive and preventative medicine,” Science, vol. 306, no. 5696, pp. 640–643, 2004. View at Publisher · View at Google Scholar · View at Scopus
  14. L. Farina and S. Rinaldi, Positive Linear Systems: Theorey and Applications, John Wiley & Sons, New York, NY, USA, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  15. H. Gao, J. Lam, C. Wang, and S. Xu, “Control for stability and positivity: equivalent conditions and computation,” IEEE Transactions on Circuits and Systems II, vol. 52, no. 9, pp. 540–544, 2005. View at Publisher · View at Google Scholar · View at Scopus
  16. M. A. Rami and F. Tadeo, “Controller synthesis for positive linear systems with bounded controls,” IEEE Transactions on Circuits and Systems II, vol. 54, no. 2, pp. 151–155, 2007. View at Publisher · View at Google Scholar · View at Scopus
  17. X. Liu, L. Wang, W. Yu, and S. Zhong, “Constrained control of positive discrete-time systems with delays,” IEEE Transactions on Circuits and Systems II, vol. 55, no. 2, pp. 193–197, 2008. View at Publisher · View at Google Scholar · View at Scopus
  18. J. A. Jacquez and C. P. Simon, “Qualitative theory of compartmental systems,” SIAM Review, vol. 35, no. 1, pp. 43–79, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. W. M. Haddad and V. Chellaboina, “Stability and dissipativity theory for nonnegative dynamical systems: a unified analysis framework for biological and physiological systems,” Nonlinear Analysis: Real World Applications, vol. 6, no. 1, pp. 35–65, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. L. Chen and K. Aihara, “Stability of genetic regulatory networks with time delay,” IEEE Transactions on Circuits and Systems I, vol. 49, no. 5, pp. 602–608, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  21. C. Li, L. Chen, and K. Aihara, “Stability of genetic networks with SUM regulatory logic: lur'e system and LMI approach,” IEEE Transactions on Circuits and Systems I, vol. 53, no. 11, pp. 2451–2458, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  22. C. Li, L. Chen, and K. Aihara, “Stochastic stability of genetic networks with disturbance attenuation,” IEEE Transactions on Circuits and Systems II, vol. 54, no. 10, pp. 892–896, 2007. View at Publisher · View at Google Scholar · View at Scopus
  23. F. Ren and J. Cao, “Asymptotic and robust stability of genetic regulatory networks with time-varying delays,” Neurocomputing, vol. 71, no. 4–6, pp. 834–842, 2008. View at Publisher · View at Google Scholar · View at Scopus
  24. Z. Wang, H. Gao, J. Cao, and X. Liu, “On delayed genetic regulatory networks with polytopic uncertainties: robust stability analysis,” IEEE Transactions on NanoBioscience, vol. 7, no. 2, pp. 154–163, 2008. View at Publisher · View at Google Scholar
  25. Y. Sun, G. Feng, and J. Cao, “Robust stochastic stability analysis of genetic regulatory networks with disturbance attenuation,” Neurocomputing, vol. 79, pp. 39–49, 2012. View at Publisher · View at Google Scholar
  26. T. Takagi and M. Sugeno, “Fuzzy identification of systems and its applications to modeling and control,” IEEE Transactions on Systems, Man, and Cybernetics, vol. 15, no. 1, pp. 116–132, 1985. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  27. B. S. Chen, Y. T. Chang, and Y. C. Wang, “Robust H∞-stabilization design in gene networks under stochastic molecular noises: fuzzy-interpolation approach,” IEEE Transactions on Systems, Man, and Cybernetics B, vol. 38, no. 1, pp. 25–42, 2008. View at Publisher · View at Google Scholar · View at Scopus
  28. J. Hasty, J. Pradines, M. Dolnik, and J. J. Collins, “Noise-based switches and amplifiers forgene expression,” Proceedings of the National Academy of Sciences of the United States of America, vol. 97, no. 5, pp. 2075–2080, 2000. View at Publisher · View at Google Scholar · View at Scopus
  29. B. S. Chen, W. S. Wu, Y. C. Wang, and W. H. Li, “On the robust circuit design schemes of biochemical networks: steady-state approach,” IEEE Transactions on Biomedical Circuits and Systems, vol. 1, no. 2, pp. 91–104, 2007. View at Publisher · View at Google Scholar · View at Scopus
  30. B. S. Chen and P. W. Chen, “Robust engineered circuit design principles for stochastic biochemical networks with parameter uncertainties and disturbances,” IEEE Transactions on Biomedical Circuits and Systems, vol. 2, no. 2, pp. 114–132, 2008. View at Publisher · View at Google Scholar · View at Scopus
  31. M. J. Chappell and K. R. Godfrey, “Structural identifiability of the parameters of a nonlinear batch reactor model,” Mathematical Biosciences, vol. 108, no. 2, pp. 241–251, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  32. F. Wen, Z. Li, C. Xie, and D. Shaw, “Study on the fractal and chaotic features of the Shanghai composite index,” Fractals, vol. 20, no. 2, pp. 133–140, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH